Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


post PEP treatment
Oct 23, 2009

hi dr., i have recently completed my 30 day PEP treatment of combivir (aspen LAMZID), I had insertive exposure with an infected partner, i embarked on my meds approx. 26 hours later, been on good adherence besides say three occassions i was an hour late to take my meds, never had any side effects besides alot of worry!,so the question is ..the lack of side effects, could that be construed otherwise other than my body responded well?..i have been worrying that naturally people should have side effects for medication since there is manifestation of chemicals in ones body( fighting a battle), so if there isnt any (side effects) then the meds maybe jus didnt work??? i know you will probably suggest a test is the surest way to cure my worries but i need to be in an informed state before i get myself together for the test..kindly help..

Response from Dr. Frascino

Hello,

Your logic is faulty. Medication-induced side effects or toxicities (which are quite common with antiretroviral drugs) have absolutely nothing to do with whether or not the drugs are working! Not everyone experiences side effects from these medications.

Post-PEP HIV-antibody testing is recommended at six weeks, three months and six months from the date of your exposure. You can read much more about PEP and post-PEP HIV testing in the archives. Have a look!

Good luck.

Dr. Bob



Previous
Multiple false positives?
Next
re: I'm gay, remember? re: Ambush

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement